0
RESEARCH PAPERS

Approximate Solutions of the Unsteady Boundary-Layer Equations

[+] Author and Article Information
A. Bianchini, L. de Socio

Institute of Mathematics, University of Camerino, Camerino, Italy

A. Pozzi

Institute of Mathematics, Polytechnic of Naples, Naples, Italy

J. Appl. Mech 43(3), 396-398 (Sep 01, 1976) (3 pages) doi:10.1115/1.3423878 History: Received November 01, 1975; Revised February 01, 1976; Online July 12, 2010

Abstract

An approximate integral method is proposed for solving the unsteady laminar boundary-layer equations. The essence of the method is to assume a similar solution for the velocity profile even in those situations where similar solutions do not exist, and then to find a suitable scale function for the similarity variable. The scale function is the solution to a simple first-order linear partial differential equation. This solution is determined in closed form. Satisfactory results were obtained in comparison with more sophisticated and time-consuming procedures.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In